x

Search for a rare disease

* (*) mandatory field

Other search option(s)

Suggest an update

(*) Required fields.

Attention

Only comments seeking to improve the quality and accuracy of information on the Orphanet website are accepted. For all other comments, please send your remarks via contact us. Only comments written in English can be processed.

Captcha image

Paraquat poisoning

Disease definition

Paraquat poisoning is a rare intoxication with paraquat (a non-selective bipyridilium herbicide that has been banned in Europe), usually occurring through ingestion of the poison, and that presents with caustic injury of the oral cavity and pharynx, as well as nausea, vomiting, epigastric pain, lethargy, loss of consciousness and fever. Patients may develop potentially life-threatening complications such as hepatic dysfunction, acute tubular necrosis and renal insufficiency, and respiratory failure (due to pulmonary fibrosis) due to its inherent toxicity and lack of effective treatment. Intoxication via inhalation, injection and dermal or mucus contact have also been reported.

ORPHA:31827

  • Synonym(s): -
  • Prevalence: Unknown
  • Inheritance: Not applicable 
  • Age of onset: All ages
  • ICD-10: T60.3
  • OMIM: -
  • UMLS: -
  • MeSH: -
  • GARD: -
  • MedDRA: -
The documents contained in this web site are presented for information purposes only. The material is in no way intended to replace professional medical care by a qualified specialist and should not be used as a basis for diagnosis or treatment.